Hail, Texas
- When
- June 20, 7:15 PM CST to 7:17 PM CST
- Where
- Texas County, Hardesty
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.620, -101.200
A severe thunderstorm moved across the central Oklahoma Panhandle during the evening hours producing hail. There was no damage reported and there were no injuries or fatalities reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm moved across the central Oklahoma Panhandle during the evening hours producing hail. There was no damage reported and there were no injuries or fatalities reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 20, 6:53 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 753 PM CDT WED JUN 20 2012 .UPDATE... FRONT CONTINUES TO BE NEARLY STATIONARY...EXTENDING ALONG A LINE FROM TEXLINE...TO JUST SOUTH OF GUYMON...TO MEAD KS. THUNDERSTORMS ARE JUST BEGINNING TO DEVELOP ALONG THE PORTION OF THE FRONT IN THE PANHANDLES...AND DO NOT SEEM TO BE PROPAGATING VERY FAR AWAY FROM THE FRONT AT THIS TIME. STILL EXPECT TO SEE THE FRONT MAKE PROGRESS SOUTH...ESPECIALLY AFTER SUNSET. HAVE UPDATED THE GRIDS TO REFLECT THE CURRENT POSITION OF THE FRONT...AND THE EXPECTED EVOLUTION OVERNIGHT. JOHNSON && .PREV DISCUSSION... /ISSUED 619 PM CDT WED JUN 20 2012/ AVIATION... COLD FRONT EXTENDS FROM THE EASTERN OKLAHOMA PANHANDLE INTO THE EXTREME NORTHWEST TEXAS PANHANDLE. THE FRONT HAS MADE VERY LITTLE PROGRESS SOUTHWARD THROUGH THE DAY. PLENTY OF MOISTURE AVAILABLE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONTAL BOUNDARY...BUT THUS FAR CONVECTION HAS BEEN SUPPRESSED. AS THE FRONT BEGINS TO MOVE SOUTH...COULD SEE SOME THUNDERSTORMS DEVELOP AFTER 03Z...BUT CONFIDENCE IS LOW. AS A RESULT...HAVE REMOVED MENTION OF SHOWERS AND THUNDERSTORMS FROM ALL TAF SITES AS THIS WILL BE LARGELY DEPENDENT ON WHETHER CONVECTIVE ACTIVITY GETS GOING THIS EVENING. OTHERWISE...WINDS WILL BE BACKING TO THE NORTH AND NORTHEAST AS THE FRONTAL BOUNDARY BEGINS TO PUSH SOUTH. GARCIA PREV DISCUSSION... /ISSUED 345 PM CDT WED JUN 20 2012/ DISCUSSION... AFTERNOON VISIBLE SATELLITE IMAGERY SHOWS A STRONG COLD FRONT OVER THE OK PANHANDLE AND THE NORTHWEST TX PANHANDLE. THIS FRONT APPEARS TO HAVE SLOWED DOWN OR EVEN STALLED IN THIS AREA ALTHOUGH IT IS STILL FORECAST TO PUSH SOUTH OF THE AREA BY THURSDAY MORNING. STRONG CAPPING HAS HELD OFF ON CI ALONG THIS FRONT DESPITE STRONG DIURNAL HEATING AND A MOIST AND UNSTABLE AIR MASS IN PLACE. THE CAP WILL WEAKEN THIS EVENING AND TONIGHT WITH STORMS DEVELOPING ALONG AND BEHIND THE FRONT. NORTHEAST UPSLOPE FLOW AND A 30 KT LOW-LEVEL JET SOUTH OF THIS FRONT WILL MAINTAIN DECENT MOISTURE ACROSS THE AREA. HOWEVER WEAK 0-6 KM WIND SHEAR SHOULD LIMIT THE THREAT OF ORGANIZED SEVERE WX. DESPITE THIS...A FEW STORMS CAN BECOME SEVERE WHERE NEARLY 30 DEGREE T/TD SPREADS SUGGEST STRONG WINDS WILL BE THE MAIN HAZARD. THE FRONT WILL PUSH SOUTH OF THE AMA FA THURSDAY MORNING WHERE THE FRONT IS EXPECTED TO STALL. DIURNAL HEATING IMPINGING ON A MOIST AND UNSTABLE AIR MASS CAN RESULT IN ADDITIONAL STORM DEVELOPMENT THURSDAY ALTHOUGH EXPECT THE BEST CHANCES FOR STORMS WILL BE ACROSS THE SOUTHERN TX PANHANDLE...CLOSEST TO WHERE THE FRONTAL BOUNDARY LIES. UPSLOPE FLOW AND ABUNDANT CLOUD COVER WILL HOLD TEMPS DOWN IN THE 80S. SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH PRECIP CHANCES ENDING THURSDAY EVENING. WELL ADVERTISED UPPER RIDGE WILL BUILD OVER THE CENTRAL AND SOUTHERN PLAINS FRIDAY AND WILL REMAIN OVER THE AREA INTO THE MIDDLE OF NEXT WEEK. SUBSIDENCE UNDERNEATH THE RIDGE WILL KEEP PRECIP CHANCES AT BAY. TEMPS WILL ALSO REBOUND BACK INTO THE 90S AND TO THE TRIPLE DIGITS. HAVE GONE AND INCREASE HIGHS A LITTLE BIT ABOVE THE MEX THROUGH THIS PERIOD. MONSOONAL MOISTURE WILL INCREASE AND CAN RESULT IN A TYPICAL RING OF FIRE WX PATTERN AT THE END OF NEXT WEEK. THE BEST CHANCES FOR STORMS LOOK TO STAY OVER THE MOUNTAINS IN NM. CLK FIRE WEATHER... A COLD FRONT WILL PUSH SOUTH ACROSS THE TEXAS PANHANDLE TONIGHT. UPSLOPE EAST TO SOUTHEAST WINDS BEHIND THE FRONT WILL MAINTAIN DECENT BOUNDARY LAYER MOISTURE ACROSS THE REGION. WITH A MOIST AND UNSTABLE AIR MASS IN PLACE...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. THE FRONT WILL STALL NEAR THE SOUTHERN TX PANHANDLE THURSDAY AND CAN PROVIDE A FOCUS FOR ADDITIONAL STORM DEVELOPMENT THROUGH THURSDAY EVENING. AN EXPANSIVE UPPER RIDGE WILL BUILD OVER THE CENTRAL AND SOUTHERN PLAINS FRIDAY AND IS EXPECTED TO REMAIN IN THIS GENERAL LOCATION THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. HOT AND DRY WX CAN BE EXPECTED DUE TO THE POSITION OF THIS RIDGE WHICH WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES FALLING TO AROUND 15 PERCENT...ESPECIALLY IN THE WESTERN SECTIONS. HOWEVER WEAKER 20 FOOT WINDS SHOULD PRECLUDE ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 01/16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 305 PM CDT WED JUN 20 2012 OKZ001>003-TXZ001>020-211100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 305 PM CDT WED JUN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. HEAVY RAINFALL MAY ALSO ACCOMPANY SOME OF THESE STORMS WHICH CAN CAUSE LOCALIZED FLOODING. IN ADDITION...BREEZY SOUTHERLY WINDS WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOST OF THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY AND THURSDAY EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER SOME OF THE STORMS MAY BE STRONG WHERE SMALL HAIL AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. CLK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 758 PM CDT WED JUN 20 2012 OKZ002-003-210200- TEXAS OK-BEAVER OK- 758 PM CDT WED JUN 20 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR BEAVER AND TEXAS COUNTIES. AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF BEAVER TO 15 MILES EAST OF GUYMON...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JMG
The Amarillo radar (KAMA), 161 km away, was scanning. The volume nearest the first event began at 01:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390268.